Alert archive / Wisconsin / Small Craft Advisories in 2009
Small Craft Advisory 21, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Mar 7, 2009, 3:28 PM CST. It took effect at Mar 8, 2009, 10:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2009, 3:28 PM CST (21:28 UTC)
- In effect from
- Mar 8, 2009, 10:00 AM CDT
- Expired
- Mar 8, 2009, 5:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
541 WHUS73 KMKX 072128 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 328 PM CST SAT MAR 7 2009 ...BRISK ONSHORE WINDS AND HIGH WAVES EXPECTED SUNDAY... .STRONG LOW PRESSURE WILL MOVE NORTHEAST FROM NORTHERN MISSOURI TO SOUTHERN LOWER MICHIGAN ON SUNDAY. AS A RESULT...BRISK NORTHEAST WINDS WILL OCCUR ACROSS THE WESTERN SHORE OF LAKE MICHIGAN. HIGH WAVES WILL ACCOMPANY THE WINDS. THE WINDS AND WAVES SHOULD SUBSIDE SUNDAY EVENING. LMZ643>646-080530- /O.NEW.KMKX.SC.Y.0021.090308T1200Z-090309T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 328 PM CST SAT MAR 7 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY. BRISK NORTHEAST WINDS OF 15 TO 25 KNOTS ARE EXPECTED SUNDAY ACROSS THE NEARSHORE WATERS. WAVES OF 3 TO 6 FEET SHOULD RESULT FROM THE ONSHORE WINDS. THE WINDS AND WAVES WILL SUBSIDE SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD
4 follow-up statements
680 WHUS73 KMKX 080413 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1013 PM CST SAT MAR 7 2009 ...BRISK ONSHORE WINDS AND HIGH WAVES EXPECTED SUNDAY... .STRONG LOW PRESSURE WILL MOVE NORTHEAST FROM NORTHERN MISSOURI TO SOUTHERN LOWER MICHIGAN ON SUNDAY. AS A RESULT...BRISK NORTHEAST WINDS WILL OCCUR ACROSS THE WESTERN SHORE OF LAKE MICHIGAN. HIGH WAVES WILL ACCOMPANY THE WINDS. THE WINDS AND WAVES SHOULD SUBSIDE SUNDAY EVENING. LMZ643>646-081215- /O.NEW.KMKX.MF.Y.0001.090308T0413Z-090308T1200Z/ /O.CON.KMKX.SC.Y.0021.090308T1200Z-090309T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1013 PM CST SAT MAR 7 2009 ...DENSE FOG ADVISORY IN EFFECT UNTIL 7 AM CDT SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY. LIGHT WINDS AND ABUNDANT LOW-LEVEL MOISTURE ALONG WITH COOL TEMPERATURES OVER THE WATER HAVE PRODUCED DENSE FOG. VISIBILITIES WILL FALL TO 1/4 MILE OVERNIGHT...UNTIL NORTHEAST WINDS BEGIN TO INCREASE TOWARDS MORNING. BRISK NORTHEAST WINDS OF 15 TO 25 KNOTS ARE THEN EXPECTED DURING THE DAY ON SUNDAY ACROSS THE NEARSHORE WATERS. WAVES OF 3 TO 6 FEET SHOULD RESULT FROM THE ONSHORE WINDS. THE WINDS AND WAVES WILL SUBSIDE SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
932 WHUS73 KMKX 080852 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 352 AM CDT SUN MAR 8 2009 ...BRISK ONSHORE WINDS AND HIGH WAVES EXPECTED THIS AFTERNOON AND TONIGHT... .STRONG LOW PRESSURE WILL MOVE NORTHEAST FROM NORTHERN MISSOURI TO SOUTHERN LOWER MICHIGAN THIS EVENING. AS A RESULT...BRISK NORTHEAST WINDS WILL OCCUR ACROSS THE WESTERN SHORE OF LAKE MICHIGAN. HIGH WAVES WILL ACCOMPANY THE WINDS. THE WINDS AND WAVES SHOULD SUBSIDE MONDAY MORNING. LMZ643-644-081700- /O.CAN.KMKX.MF.Y.0001.000000T0000Z-090308T1200Z/ /O.EXT.KMKX.SC.Y.0021.090308T1500Z-090308T2200Z/ /O.NEW.KMKX.GL.W.0004.090308T2200Z-090309T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 352 AM CDT SUN MAR 8 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM CDT MONDAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM CDT MONDAY. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON. BRISK NORTHEAST WINDS OF 15 TO 25 KNOTS ARE THEN EXPECTED DURING THE DAY ON SUNDAY ACROSS THE NEARSHORE WATERS. WAVES OF 3 TO 6 FEET SHOULD RESULT FROM THE ONSHORE WINDS. THE WINDS AND WAVES WILL INCREASE TO GALES TO 35 KNOTS BY EARLY THIS EVENING...THEN WILL SUBSIDE MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ645-646-081700- /O.CON.KMKX.MF.Y.0001.000000T0000Z-090308T1200Z/ /O.EXT.KMKX.SC.Y.0021.090308T1500Z-090308T2200Z/ /O.NEW.KMKX.GL.W.0004.090308T2200Z-090309T0600Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 352 AM CDT SUN MAR 8 2009 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM CDT MONDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON. A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. LIGHT WINDS AND ABUNDANT LOW-LEVEL MOISTURE ALONG WITH COOL TEMPERATURES OVER THE WATER HAVE PRODUCED DENSE FOG. VISIBILITIES WILL FALL TO 1/4 MILE EARLY THIS MORNING...UNTIL NORTHEAST WINDS BEGIN TO INCREASE JUST AFTER SUNRISE. BRISK NORTHEAST WINDS OF 15 TO 25 KNOTS ARE THEN EXPECTED DURING THE DAY ON SUNDAY ACROSS THE NEARSHORE WATERS. WAVES OF 3 TO 6 FEET SHOULD RESULT FROM THE ONSHORE WINDS. THE WINDS AND WAVES WILL INCREASE TO GALES TO 35 KNOTS BY EARLY THIS EVENING...THEN WILL SUBSIDE MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HENTZ
685 WHUS73 KMKX 081204 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 704 AM CDT SUN MAR 8 2009 ...BRISK ONSHORE WINDS AND HIGH WAVES EXPECTED THIS AFTERNOON AND TONIGHT... .STRONG LOW PRESSURE WILL MOVE NORTHEAST FROM NORTHERN MISSOURI TO SOUTHERN LOWER MICHIGAN THIS EVENING. AS A RESULT...BRISK NORTHEAST WINDS WILL OCCUR ACROSS THE WESTERN SHORE OF LAKE MICHIGAN. HIGH WAVES WILL ACCOMPANY THE WINDS. THE WINDS AND WAVES SHOULD SUBSIDE MONDAY MORNING. LMZ645-646-082015- /O.EXP.KMKX.MF.Y.0001.000000T0000Z-090308T1200Z/ /O.CON.KMKX.SC.Y.0021.090308T1500Z-090308T2200Z/ /O.CON.KMKX.GL.W.0004.090308T2200Z-090309T0600Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 704 AM CDT SUN MAR 8 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM CDT MONDAY... ...DENSE FOG ADVISORY HAS EXPIRED... THE DENSE FOG ADVISORY IS NO LONGER IN EFFECT. A GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM CDT MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. VISIBILITIES HAVE IMPRIVED A LITTLE AS NORTHEAST WINDS BEGIN TO INCREASE. BRISK NORTHEAST WINDS OF 15 TO 25 KNOTS ARE THEN EXPECTED DURING THE DAY ON SUNDAY ACROSS THE NEARSHORE WATERS. WAVES OF 3 TO 6 FEET SHOULD RESULT FROM THE ONSHORE WINDS. THE WINDS AND WAVES WILL INCREASE TO GALES TO 35 KNOTS BY EARLY THIS EVENING...THEN WILL SUBSIDE MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-644-082015- /O.CON.KMKX.SC.Y.0021.090308T1500Z-090308T2200Z/ /O.CON.KMKX.GL.W.0004.090308T2200Z-090309T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 704 AM CDT SUN MAR 8 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM CDT MONDAY... A GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM CDT MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. BRISK NORTHEAST WINDS OF 15 TO 25 KNOTS ARE THEN EXPECTED DURING THE DAY ON SUNDAY ACROSS THE NEARSHORE WATERS. WAVES OF 3 TO 6 FEET SHOULD RESULT FROM THE ONSHORE WINDS. THE WINDS AND WAVES WILL INCREASE TO GALES TO 35 KNOTS BY EARLY THIS EVENING...THEN WILL SUBSIDE MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ
264 WHUS73 KMKX 081507 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1007 AM CDT SUN MAR 8 2009 ...BRISK ONSHORE WINDS AND HIGH WAVES EXPECTED THIS AFTERNOON AND TONIGHT... .STRONG LOW PRESSURE WILL MOVE NORTHEAST FROM NORTHERN MISSOURI TO SOUTHERN LOWER MICHIGAN THIS EVENING. AS A RESULT...BRISK NORTHEAST WINDS WILL OCCUR ACROSS THE WESTERN SHORE OF LAKE MICHIGAN. HIGH WAVES WILL ACCOMPANY THE WINDS. THE WINDS AND WAVES SHOULD SUBSIDE MONDAY MORNING. LMZ643>646-082315- /O.CON.KMKX.SC.Y.0021.000000T0000Z-090308T2200Z/ /O.CON.KMKX.GL.W.0004.090308T2200Z-090309T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1007 AM CDT SUN MAR 8 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM CDT MONDAY... A GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM CDT MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. BRISK NORTHEAST WINDS OF 15 TO 25 KNOTS ARE EXPECTED TODAY ACROSS THE NEAR SHORE WATERS...CREATING WAVES OF 3 TO 6 FEET. THE WINDS AND WAVES WILL INCREASE TO GALES TO 35 KNOTS BY EARLY THIS EVENING...THEN WILL SUBSIDE MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BRUESKE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 7, 3:00 PM CST, 28 minutes earlier.
Area forecast discussion, Mar 7, 3:00 PM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
300 PM CST SAT MAR 7 2009
.SHORT TERM /TNGT THROUGH TUESDAY/...
FORECAST CONCERN IS INCREASING THREAT FOR BURST OF HEAVY SNOW ACROSS
SOUTHERN WISCONSIN ON SUNDAY. CURRENT RAIN AREA ACROSS EASTERN IOWA
INTO SOUTHERN WISCONSIN LINING UP WELL WITH LOW CONDENSATION
PRESSURE DEFICITS AND NET ISENTROPIC OMEGA FROM 295 THETA SURFACE
FROM NAM AT 21Z. CDP REMAINS LOW IN SOUTH TONIGHT BUT OMEGA SHIFTS
OFF TO THE EAST...HENCE EXPECTING RAIN TO DIMINISH TO PATCHY LIGHT
RAIN AND DRIZZLE IN THE SOUTH FOR A TIME. COLDER...DRIER AIR OVER
CENTRAL/NORTHERN WI SHOULD OOZE INTO SOUTHERN WISCONSIN AS WELL
OVERNIGHT ALLOWING TEMPERATURES TO DROP INTO THE UPPER 20S TO LOWER
30S.
VIGOROUS SHORT WAVE TROF UPSTREAM OVER COLORADO WILL BE AFFECTED BY
UPSTREAM KICKER APPROACHING PACIFIC NORTHWEST AND RACE NORTHEAST
TONIGHT AND SUNDAY. LAST SEVERAL RUNS OF THE GFS...CANADIAN...NAM
AND UKMT TAKING THIS SHORT WAVE FARTHER SOUTH ACROSS NORTHERN IL AND
SRN LAKE MI BY LATE SUN. 700H CIRCULATION PASSES RIGHT ACROSS SRN
WI BETWEEN 18Z/08 AND 00Z/09. HI RES ECMWF TRENDING SLIGHTLY
SOUTHWARD AS WELL...BUT ABOUT 60MILES FARTHER NORTH. WL FOLLOW
COLDER TREND TO THE SOUTH. SHORT WAVE HAS ABUNDANT DYNAMICS AS ITS
BEEN GENERATING THUNDER WITH LIGHTNING IN ERN CO/NM BEHIND THE DRY
LINE TODAY. EXPECT PRECIP TO OVERSPREAD SOUTHERN WISCONSIN LATE
TONIGHT AND SUNDAY MORNING. FORECAST SOUNDINGS SHOW PRECIP SHOULD
BE MIXTURE OF MOSTLY SLEET AND RAIN INITIALLY...AND WITH
TEMPERATURES INITIALLY BELOW FREEZING IN NORTHERN CWA...MAY BE A
PERIOD OF MIXED SLEET/ZR. OTHERWISE...DYNAMIC COOLING ASSOCIATED
WITH SIGGY SHORT WAVE CAUSES CRITICAL THICKNESSES TO CRASH DURING
THE LATE MORNING IN THE WEST AND ACROSS THE REST OF THE CWA DURING
THE AFTERNOON. EXPECT MIXTURE OF PRECIPITATION TO CHANGE RAPIDLY
OVER TO SNOW DURING THIS TIME. IMPRESSIVE LAYER Q-VECTOR
CONVERGENCE THROUGH THE MID LEVELS WITH A PERIOD OF COUPLED JETS
OVER SOUTHERN WI. 850H TEMPERATURES FALL RAPIDLY BELOW FREEZING
DURING THIS TIME. IMPRESSIVE CROSS HAIR SIGNATURE WITH SLOPING FN
VECTOR RESPONSE TO 2-D FULL WIND FRONTOGENESIS. CROSS SECTION ALSO
REVEALS PERIOD OF STRONG AGEOSTROPHIC VERTICAL CIRCULATION FROM THE
SURFACE TO THE MID LEVELS WITH LARGE LAYER OF NEGATIVE EPV
INDICATING CONVECTIVE POTENTIAL. WHAT ALL THIS MEANS...IS THAT MAY
BE A 2 TO 5 HOUR PERIOD OF SLEET AND SNOW...POSSIBLY HEAVY...MOVING
ACROSS THE NORTH AND WEST SUNDAY AFTERNOON. SOME OF THE SNOW WILL
MELT ON THE PAVEMENT BUT STILL LOOKING AT POSSIBLE 4 TO 8 INCH
ACCUMULATIONS WHERE THIS CHANGEOVER TAKES PLACE. ROEBBER AND COBB
FAVORING WET 10 TO 1 RATIOS. HENCE WENT WITH A WINTER STORM WATCH
FOR THE WEST AND SOUTH...AND WILL LET EVENING OR MIDNIGHT SHIFT
RESOLVE AFFECT OF SNOW BURST FOR SUNDAY.
HEAVIEST RAINS TODAY REMAINED OVER CENTRAL SECTIONS OF CWA WITH 0.50
TO 1.0 RESULTING IN SOME PONDING. GROUND REMAINS FROZEN ACROSS MOST
OF THE AREA AND EXPECTING ANOTHER BURST OF HEAVY RAIN PRIOR TO
CHANGE ON SUNDAY. BEST LOW LEVEL CONVERGENCE IN SOUTHERN AREAS
WHERE RAIN HAS BEEN LESS TODAY. HENCE WL FOREGO FLOOD WATCH FOR
SOUTHEAST AT THIS POINT BUT WILL ALSO NEED TO BE REEVALUATED
TONIGHT.
MODELS IN GENERAL AGREEMENT ON ANOTHER VIGOROUS SHORT WAVE MOVING
THROUGH THE UPPER MIDWEST ON TUESDAY. DEEP MOISTURE AVAILABLE AND
ENOUGH WARM AIR ADVECTION AHEAD OF THIS SYSTEM TO KEEP THE
PRECIPITATION AS RAIN LATER MONDAY NIGHT AND TUESDAY.
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
LONG TERM GUIDANCE REMAINS IN GOOD AGREEMENT ON STRONG SHORT WAVE
TROUGH MOVING THROUGH WISCONSIN LATER TUESDAY AND TUESDAY EVENING.
MAY BE A TOUCH SLOWER THAN EARLIER THINKING...SO WL CONTINUE MAINLY
RAIN IN THE EVENING IN THE EASTERN CWA ON TUESDAY BEFORE ENDING OR
CHANGING OVER TO LIGHT SNOW. ELEVATED CAPE IN THE EVENING OVER 500
J/KG IN EAST. CONSIDERING STRENGTH OF SHORT WAVE AND
MOISTURE...WILL ADD THUNDER THREAT TO EVENING AS WELL.
STRONG PUSH OF COLD AIR ADVECTION IMMEDIATELY BEHIND FRONT TUESDAY
NIGHT WITH PERHAPS SOME LIGHT SNOW SPREADING BACK INTO SOUTHERN
WISCONSIN BEFORE SYSTEM RAPIDLY EXITS TO THE NORTHEAST. TYPICAL GFS
COLD BIAS FOR MIDDLE OF NEXT WEEK. THINKING UPPER FLOW WILL NOT BE
QUITE AS NORTHWEST AS INDICATED BY GFS...SO WL KEEP TEMPERATURES A
FEW DEGREES WARMER THAN MOS GUIDANCE. A QUIET AND COOL PERIOD WITH
DEEP MOISTURE GETTING SUPPRESSED WELL TO THE SOUTH AS SPRAWLING HIGH
PRESSURE SETTLES OVER THE REGION. WEAK SHORT WAVE TROUGH BETWEEN
HIGH PRESSURE SYSTEMS MAY BRING SOME CLOUDS TO THE REGION THURSDAY
NIGHT THROUGH FRIDAY BUT MOISTURE APPEARS SPARSE.
&&
.AVIATION...PREVAILING MVFR CONDITIONS EXPECTED WITH THE LIGHT TO
MODERATE RAIN AT TAF SITES THROUGH THE EARLY EVENING HOURS. SOME IFR
CEILINGS AND VISIBILITIES ARE POSSIBLE AT TIMES. BEST UPWARD MOTION
WITH RAIN MOVES OFF TO THE EAST BY MID EVENING...WITH LINGERING MVFR
CEILINGS AND VISIBILITIES THROUGH THE REST OF THE NIGHT.
EAST TO NORTHEAST WINDS STRENGTHEN WITH APPROACH OF STRONG LOW
PRESSURE LATE TONIGHT AND SUNDAY. DEEP LAYER UPWARD VERTICAL MOTION
STRENGTHENS DURING SUNDAY MORNING...WITH FORECAST SOUNDINGS SHOWING
POTENTIAL FOR A MIXTURE OF RAIN...FREEZING RAIN...SLEET AND SNOW.
FOR NOW...WILL JUST MENTION A MIX OF RAIN AND SNOW WITH MVFR
CONDITIONS UNTIL FREEZING RAIN AND SLEET POTENTIAL BECOMES MORE
CLEAR.
AS COLDER AIR QUICKLY MOVES INTO THE AREA DURING THE AFTERNOON...A
QUICK CHANGEOVER TO SNOW FROM WEST TO EAST CAN BE EXPECTED. IFR TO
LIFR CONDITIONS ARE POSSIBLE WITH THE SNOW. SNOW COULD BE MODERATE
TO HEAVY AT KMSN GIVEN STRONG DEEP LAYER ASCENT AND POSSIBLE
CONVECTION. KMKE AND KENW WOULD SEE THE CHANGEOVER BY LATE
AFTERNOON.
&&
.MARINE...PASSAGE OF STRONG LOW PRESSURE MENTIONED ABOVE WILL LEAD
TO BRISK NORTHEAST WINDS OF 15 TO 25 KNOTS ALONG THE NEARSHORE
WATERS ON SUNDAY. WAVES OF 3 TO 6 FEET ARE EXPECTED WITH THESE
WINDS...GIVEN THE FAVORABLE NORTHEAST FETCH AND ICE FREE SHORELINE.
THUS...A SMALL CRAFT ADVISORY WILL BE ISSUED FOR SUNDAY.
SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE AGAIN TUESDAY THROUGH
WEDNESDAY...WITH ANOTHER POTENT LOW PRESSURE SYSTEM MOVING NORTHEAST
THROUGH THE REGION.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER STORM WATCH 15Z/08 TO 23Z/08 WIZ056-062-067.
WINTER STORM WATCH 17Z/08 TO 23Z/09 WIZ046-047-051-052
057>059-063-068. /CDT/
LM...SMALL CRAFT ADVISY 12Z/08 TO 00Z/09 LMZ643>646.
SHORT/LONG TERM...MBK
AVIATION/MARINE...WOODHazardous weather outlook, Mar 7, 9:22 AM CST, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 922 AM CST SAT MAR 7 2009 WIZ046-047-051-052-056>060-062>072-081045- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 922 AM CST SAT MAR 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG WILL REDUCE VISIBILITIES TO 1/2 MILE AT TIMES THIS MORNING. RAIN IS EXPECTED TO TOTAL FROM ONE QUARTER TO THREE QUARTERS OF AN INCH THROUGH TONIGHT. THE COMBINATION OF THE RAINFALL...ALONG WITH RUNOFF FROM THE RECENT SNOW MELT AND THE FROZEN GROUND...MAY CAUSE LOCALIZED LOWLAND FLOODING. THE BEST CHANCE WOULD BE ACROSS AREAS NEAR THE ILLINOIS BORDER. THE WISCONSIN DEPARTMENT OF NATURAL RESOURCES HAS ISSUED AN AIR QUALITY ADVISORY FOR PARTICLE POLLUTION FOR MILWAUKEE...WAUKESHA AND OZAUKEE COUNTIES UNTIL 11 PM TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE RAIN WILL CAUSE SOME RIVERS ACROSS SOUTHERN WISCONSIN TO EXCEED FLOOD STAGE...INCLUDING THE FOX RIVER AT NEW MUNSTER. STRONG LOW PRESSURE WILL PASS JUST SOUTH OF WISCONSIN ON SUNDAY. THE LOW WILL BRING A MIXTURE OF RAIN...SNOW...SLEET AND POSSIBLY SOME FREEZING RAIN TO SOUTHERN WISCONSIN. SNOW IS MOST LIKELY NORTH OF A LINE FROM WEST AND NORTH OF MADISON...TO FOND DU LAC...WHERE SNOW ACCUMULATIONS OF 1 TO 3 INCHES WILL BE POSSIBLE. AN ADDITIONAL ONE QUARTER TO THREE QUARTERS OF AN INCH OF RAINFALL IS EXPECTED ACROSS SOUTHERN WISCONSIN ON SUNDAY...ADDING TO THE RIVER FLOOD POTENTIAL. THERE IS A CHANCE OF THUNDERSTORMS OVER PORTIONS OF SOUTHEAST WISCONSIN ON SUNDAY. ANOTHER STRONG LOW WILL PASS NORTHEAST THROUGH WISCONSIN ON TUESDAY...BRINGING MORE RAINFALL AND AGGRAVATING ANY FLOODING THAT IS ONGOING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT RAINFALL REPORTS WILL BE APPRECIATED. LMZ643>646-081045- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 922 AM CST SAT MAR 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG WILL REDUCE VISIBILITIES TO 1/2 MILE AT TIMES THIS MORNING. SMALL CRAFT ADVISORY CRITERIA MAY BE REACHED TONIGHT...FOR BRISK NORTHEAST WINDS AND HIGH WAVES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS AND WAVES WILL LIKELY REACH SMALL CRAFT ADVISORY LEVELS SUNDAY AND SUNDAY NIGHT...AND AGAIN TUESDAY NIGHT AND WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY. WOOD WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 9:25 PM CST | River Flood Warning | MKX | Kenosha | 13 days |
| Mar 7, 1:54 PM CST | Winter Storm Watch | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 5 more | 13 hr |
| Mar 7, 4:22 PM CST | River Flood Watch | MKX | Ozaukee | 2 hr |
Nearby
Small Craft Advisories in Wisconsin, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.